Alert archive / Alabama / Red Flag Warnings in 2008
Red Flag Warning 11, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Feb 19, 2008, 6:19 AM CST for 7 counties in Alabama. It took effect at Feb 19, 2008, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2008, 6:19 AM CST (12:19 UTC)
- In effect from
- Feb 19, 2008, 12:00 PM CST
- Expired
- Feb 19, 2008, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Birmingham, AL
Counties Barbour County, AL, Bullock County, AL, Lee County, AL, Macon County, AL, Montgomery County, AL, Pike County, AL, Russell County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 0.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1559 m above ground
- 0-6 km bulk shear
- 103 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 191219 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 619 AM CST TUE FEB 19 2008 ...HIGH FIRE DANGER ACROSS SOUTHEAST PORTIONS OF CENTRAL ALABAMA THIS AFTERNOON... ALZ044>050-191800- /O.NEW.KBMX.FW.W.0011.080219T1800Z-080219T2300Z/ MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 619 AM CST TUE FEB 19 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. DRY AIR AT THE SURFACE WILL RESULT IN LOW AFTERNOON HUMIDITY WITH VALUES FALLING BELOW 25 PERCENT FOR SEVERAL HOURS ACROSS SOUTHEAST PORTIONS OF CENTRAL ALABAMA. THIS WILL COVER AREAS ALONG AND SOUTH OF INTERSTATE 85 AND EAST OF INTERSTATE 65. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS84 KBMX 191731 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1131 AM CST TUE FEB 19 2008 ...HIGH FIRE DANGER ACROSS SOUTHEAST PORTIONS OF CENTRAL ALABAMA THIS AFTERNOON... ALZ044>050-192300- /O.CON.KBMX.FW.W.0011.080219T1800Z-080219T2300Z/ MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1131 AM CST TUE FEB 19 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. DRY AIR AT THE SURFACE WILL RESULT IN LOW AFTERNOON HUMIDITY WITH VALUES FALLING BELOW 25 PERCENT FOR SEVERAL HOURS ACROSS SOUTHEAST PORTIONS OF CENTRAL ALABAMA. THIS WILL COVER AREAS ALONG AND SOUTH OF INTERSTATE 85 AND EAST OF INTERSTATE 65. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Feb 19, 5:02 AM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Feb 19, 5:02 AM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 502 AM CST TUE FEB 19 2008 .SHORT TERM...TODAY THROUGH THURSDAY. GOOD MODEL AGREEMENT REMAINS OVER THE NEXT THREE FORECAST PERIODS. MODELS BEGIN TO DEVIATE IN TIMING WEDNESDAY NIGHT INTO THURSDAY. THIS TREND WILL ALSO CONTINUE IN THE EXTENDED PORTION OF THE FORECAST. HIGH PRESSURE WILL REMAIN IN PLACE THROUGH TUESDAY AND THEN WILL QUICKLY SHIFT EASTWARD ON WEDNESDAY AS A COLD FRONT APPROACHES FROM THE NORTH. MUCH OF THE PRECIPITATION ASSOCIATED WITH THIS FRONT IS STILL EXPECTED TO REMAIN WELL TO OUR NORTH. THERE IS THE POSSIBILITY OF WINTER PRECIPITATION WITH THIS SYSTEM...BUT THIS THREAT WILL REMAIN WELL NORTH OF THE FORECAST AREA. A QUICK TRANSITION WILL THEN OCCUR ON THURSDAY AS ISENTROPIC LIFT SETS UP OVER THE AREA. SHOWERS WILL COVER MUCH OF THE CWA DURING THE DAY AND NIGHT. A SURFACE WEDGE WILL KEEP THE LOWER LEVELS PRETTY STABLE...SO NOT EXPECTING ANY THUNDERSTORM ACTIVITY. 10/ARM .LONG TERM...FRIDAY THROUGH MONDAY. MODELS CONTINUE TO DEVELOP A SURFACE LOW PRESSURE SYSTEM OVER WESTERN MISSISSIPPI AND TRACK THIS SYSTEM OVER NORTH ALABAMA. UPPER LEVEL DYNAMICS STILL LOOK PRETTY IMPRESSIVE ALONG WITH SURFACE INSTABILITY...ESPECIALLY FRIDAY AFTERNOON. THE GFS SHOWS LI VALUES IN THE -1 TO -4 RANGE ALONG THE LOWER HALF OF CENTRAL ALABAMA WITH CAPE AS HIGH AS 1500. THE ECMWF IS NOT NEARLY AS IMPRESSIVE WITH THE INSTABILITY BUT IT REMAINS IN FAIRLY GOOD AGREEMENT WITH THE TRACK OF THIS LOW. PRECIP COULD HANG AROUND AS LATE AS SATURDAY MORNING AS THE SYSTEM EXITS THE AREA. RIDGE OF HIGH PRESSURE WILL BE BRIEFLY IN PLACE OVER THE WEEKEND. AN UPPER LEVEL SHORT WAVE WILL MOVE THROUGH ON SUNDAY...BUT NOT EXPECTING MUCH PRECIP WITH IT. ACTIVE PATTERN WILL CONTINUE THROUGH EARLY NEXT WEEK. LONG RANGE MODELS CONTINUE TO SHOW A VERY IMPRESSIVE LOW PRESSURE SYSTEM ALONG WITH A TRAILING COLD FRONT LATE MONDAY INTO TUESDAY. THIS HAS BEEN CONSISTENT OVER THE LAST FEW DAYS. BEING THIS FAR OUT...A LOT COULD STILL CHANGE...BUT WE WILL DEFINITELY KEEP AN EYE OUT FOR THIS SYSTEM. 10/ARM && .AVIATION...12Z TAF DISCUSSION. STORY OF THE DAY WILL BE STOUT WEST WINDS DURING THE AFTERNOON OF 11 TO 15 KTS WITH GUSTS AS HIGH AS 22 KTS. WINDS WILL DIMINISH AND BACK TO THE SOUTH OVERNIGHT. VFR CONDITIONS EXPECTED THROUGH THE PERIOD. JONES/90 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 56 32 60 38 54 / 0 0 20 20 60 ANNISTON 57 34 65 42 56 / 0 0 10 20 70 BIRMINGHAM 59 37 64 42 57 / 0 0 10 20 70 TUSCALOOSA 61 35 65 45 61 / 0 0 10 20 70 CALERA 59 35 63 44 58 / 0 0 10 20 70 AUBURN 59 37 66 47 55 / 0 0 10 20 70 MONTGOMERY 64 33 70 46 60 / 0 0 10 20 70 TROY 63 31 69 43 62 / 0 0 10 20 70 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...LAKE WIND ADVISORY IS IN EFFECT FROM 10 AM THROUGH 5 PM TODAY FOR BLOUNT...ETOWAH...CALHOUN...CHEROKEE...CLEBURNE...JEFFERSON... SHELBY...ST.CLAIR...TALADEGA...CLAY AND RANDOLPH COUNTIES. && 10/90
Hazardous weather outlook, Feb 18, 7:56 PM CST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 756 PM CST MON FEB 18 2008 ALZ011>015-017>050-200155- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 756 PM CST MON FEB 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL ALABAMA LATE THURSDAY INTO FRIDAY AS A LOW PRESSURE SYSTEM ALONG WITH A TRAILING COLD FRONT MOVE THROUGH THE AREA. THE MAIN THREAT WITH THESE STORMS WILL BE STRONG GUSTY WINDS. HOWEVER...THERE IS A POTENTIAL THAT THIS THREAT COULD BE UPGRADED TO SEVERE. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. 27/SWU
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 3:58 AM CST | Lake Wind Advisory | BMX | Bibb, Blount, Calhoun, Chambers, Cherokee, Chilton and 17 more | 8 hr |
| Feb 19, 12:26 PM CST | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 6 hr |
Nearby
Red Flag Warnings in Alabama, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.